Stopped Levothyroxine But Still Have Persistent Acne

4 Replies Updated



Conversation Starter

jading Says:


I took a 75mcg and later 50 mcg regimen of Levothyroxine for 3 months beginning last Thanksgiving (2013). I have always had the clearest skin of anyone I've known until taking this medication when I began developing cystic acne. After telling my doctor of the acne, he promptly told me that he'd never heard of such a side effect and recommended that I go see a dermatologist for some face wash (!). I didn't, I stopped going to that BS doctor, and I stopped taking the meds. That was at the end of February. It is now the end of August and the acne has yet to subside. I've read other forums where many of the people who've stopped the meds had their acne subside but mine is persistent! The meds have seriously messed with my hormones and I really don't know what to do or what I can try to right this imbalance. I've tried essential oils and vinegar and salicylic acid. Nothing has worked. Has anyone seen a dermatologist who has any answers? Any other home remedies?



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Jading! How are you?

If the acne hasn't cleared up, then it most likely wasn't caused by the medication. Your natural hormones may be out of whack, it does happen and a thyroid issue could be contributing to it, because that can also imbalance your hormones.

Have you tried consulting a different doctor?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
jading Says:

Yes, I have since gone to a different doctor who said that although my TSH was slightly elevated, it wasn't enough that I should worry or that would warrant medication. My thyroid has since returned back to normal levels on its own without any meds but the acne has continued to form on my face, and I see no sign that it has lessened along with the normalization of my TSH levels.

The blood test that originally alerted me to elevated levels was done August 2013 and I still had clear skin up until I started taking the medication November 2013. My ex-endocrinologist said this is a coincidence, but I think if my hormones w/o the affect of meds didn't cause my skin any problems then it has to be the meds.

REPLYSHAREREPORT
Was this helpful?     1     0  
3
sandy Says:

Hi Jading, if you are having thyroid issues i recommend you look into dr. david brownstein. your thyroid needs iodine, selenium, and other supplements to work right and some foods that interfere, you should stay away from. I too developed thyroid problems and some of the drs i've seen have done more harm than good. they seem to have their protocols and go to meds. for me when i was hypo my skin appeared to get thicker and i couldn't even see my pores, skin was oilyer than EVER (very bad cystic acne). antibiotics, accutane really dries up the oil, but may be difficult to acquire and has side affects, topicals i recommend retin-A and 10% salicylic acid 20% glycolic (EBAY) rotate acids so you don't develop a tolerance from any one. only a derm is going to help you. general pracs dont seem to care very much. in the long run consider this a wake up call. If you dont take care of your health no one else will. pay attention to your body and do your own research. you can't depend on the docs. instead of levo i use lugols iodide it works for me and my body is able to convert it into the hormones it needs. i had bad side affects with levo and reg drs don't believe in iodine you have to go to a holistic dr.

REPLYSHAREREPORT
Was this helpful?     1     0  
4
brenda Says:

i was the same as you. clear skin but deep in menopause. their hormone test said i was nowhere near menopause but periods stopped completely at 50. now 55. not long after hypo diagnosis & 50 mg levo i started having really bad itchy burny acne around mouth & chin. found many people complaining of the same. took me off levo & 7-8 months later still have break outs but had to stop all fats, oils, butter, nuts, anything & everything with oil. much better. i used braggs apple cider vinegar to help dry that up & cut the itch. It helped tremendously. i'm wondering how much they really know & exactly what their putting in these meds as fillers. i just dont want a goiter.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

I have stopped taking Levothyroxine
I have been taking 75 mg levothyroxine for about 8 months i KNEW that my bloated stomach (basically look pregnant) and 2... 3 replies
Stopped Taking Levothyroxine
I was diagnosed with hypothyroidism a few years back and began taking levothyroxine. Although I didn't lose weight, ... 1 reply
have been taking levothyroxine for 2yrs. and I don't feel any better
I was diagnose with hypo 3yrs. Started taking levothyroxine 2yrs. ago and finally seeing and endo like Feb. 2012. First ... 2 replies
I have been on levothyroxine
I was tired 24/7 I couldn't do my house work without getting tired all I could do was lay down and go to the bathroo... 1 reply
Does levothyroxine cause acne
I have been taking 25mcg for about 6 weeks and feel much better, no weight loss, but no gain. I have developed acne on m... 122 replies
If Your Blood Results Come Back Normal, Do You Have To Continue Taking Levothyroxine?
I have hypothyroidism, and I've been on 25 mcg levothyroxine for three months now, and my blood results came back no... 1 reply
Levothyroxine side effects
I was recently diagnosed with an underactive thyroid. I have been taking levothyroxine for almost two weeks. For the las... 502 replies
Levothyroxine is Satan
I don't feel so confused anymore. Now I know all of you are going through the same thing. My doctor put me on 50mcg ... 223 replies
Levothyroxine numb hands, dizzy, itching, stomach issues
I had a total throdectomy 2 years ago due to thyroid cancer. I have been on 150 - 200mg Levothyroxine daily. Side effect... 75 replies
Levothyroxine 50mcg Tablet Recall
I recieved a letter from my health care provider saying that i cannot continue getting Levothyroxine 50mcg tablet that t... 31 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 5 September 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA